Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 13, NWS Flagstaff, AZ

June 11, 2013Coconino County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 11, 2013, 2:49 PM MST for Coconino County, Arizona. It took effect at Jun 12, 2013, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2013, 2:49 PM MST (21:49 UTC)
In effect from
Jun 12, 2013, 1:00 PM MST
Expired
Jun 12, 2013, 7:23 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2836 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS85 KFGZ 112149
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
249 PM MST TUE JUN 11 2013

...CRITICAL FIRE WEATHER IS EXPECTED WEDNESDAY AND IS PROBABLE 
THURSDAY ACROSS NORTH CENTRAL AND NORTHWEST ARIZONA...

.A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY FOR NORTHWEST
COCONINO COUNTY. 

A FIRE WEATHER WATCH FOR THURSDAY REMAINS IN EFFECT.

DRY SOUTHWEST FLOW WILL INCREASE ACROSS THE REGION
WEDNESDAY AND THURSDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE
NORTHWESTERN UNITED STATES. THE STRONGEST WINDS ARE EXPECTED TO
REMAIN IN NORTHWEST COCONINO COUNTY WEDNESDAY...SPREADING SOUTH
AND EAST TO THE FLAGSTAFF AND BLACK MESA AREAS BY THURSDAY.

AZZ104-106-107-121300-
/O.UPG.KFGZ.FW.A.0006.130612T2000Z-130613T0300Z/
/O.NEW.KFGZ.FW.W.0013.130612T2000Z-130613T0300Z/
/O.CON.KFGZ.FW.A.0007.130613T1700Z-130614T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
249 PM MST TUE JUN 11 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...COCONINO PLATEAU...GRAND CANYON...KAIBAB PLATEAU.

* TIMING...WEDNESDAY FROM NOON TO 8 PM MST...THURSDAY FROM 10 AM 
  TO 8 PM MST. 

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ105-109-112-115-139-121300-
/O.CON.KFGZ.FW.A.0007.130613T1700Z-130614T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
249 PM MST TUE JUN 11 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...MOST OF COCONINO COUNTY AND NORTHERN NAVAJO
  COUNTY.

* TIMING...10 AM TO 8 PM MST THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$
4 follow-up statements
746 
WWUS85 KFGZ 121055
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
355 AM MST WED JUN 12 2013

...CRITICAL FIRE WEATHER IS EXPECTED WEDNESDAY AND THURSDAY
ACROSS NORTH CENTRAL AND NORTHWEST ARIZONA...

.A RED FLAG WARNING IS IN EFFECT FOR NORTHWEST COCONINO COUNTY
THIS AFTERNOON.

A RED FLAG WARNING IS IN EFFECT FOR MUCH OF NORTHWEST AND NORTH
CENTRAL ARIZONA ON THURSDAY.

DRY SOUTHWEST FLOW WILL INCREASE ACROSS THE REGION WEDNESDAY AND
THURSDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE NORTHWESTERN
UNITED STATES. THE STRONGEST WINDS ARE EXPECTED TO REMAIN IN
NORTHWEST COCONINO COUNTY WEDNESDAY...SPREADING SOUTH AND EAST TO
THE FLAGSTAFF AND BLACK MESA AREAS BY THURSDAY.

AZZ104-106-107-121900-
/O.UPG.KFGZ.FW.A.0007.130613T1700Z-130614T0300Z/
/O.NEW.KFGZ.FW.W.0014.130613T1700Z-130614T0300Z/
/O.CON.KFGZ.FW.W.0013.130612T2000Z-130613T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
355 AM MST WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM MST THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...NORTHWESTERN COCONINO COUNTY...INCLUDING THE
  KAIBAB PLATEAU AND COCONINO PLATEAU.

* TIMING...WEDNESDAY FROM 1 PM TO 8 PM MST...THURSDAY FROM 10 AM
  TO 8 PM MST.

* 20 FOOT WINDS...WEDNESDAY SOUTHWEST 20 TO 25 MPH WITH GUSTS UP
  TO 40 MPH. THURSDAY SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ105-109-112-115-139-121900-
/O.UPG.KFGZ.FW.A.0007.130613T1700Z-130614T0300Z/
/O.NEW.KFGZ.FW.W.0014.130613T1700Z-130614T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
355 AM MST WED JUN 12 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM MST THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...MUCH OF NORTH CENTRAL ARIZONA.

* TIMING...10 AM TO 8 PM MST THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ140-121900-
/O.NEW.KFGZ.FW.W.0014.130613T1700Z-130614T0300Z/
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
355 AM MST WED JUN 12 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM MST THURSDAY.

* AFFECTED AREA...MUCH OF NORTH CENTRAL ARIZONA.

* TIMING...10 AM TO 8 PM MST THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
345 
WWUS85 KFGZ 122012
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
112 PM MST WED JUN 12 2013

...CRITICAL FIRE WEATHER IS EXPECTED WEDNESDAY AND THURSDAY
ACROSS NORTH CENTRAL AND NORTHWEST ARIZONA...

.A RED FLAG WARNING IS IN EFFECT FOR NORTHWEST COCONINO COUNTY
THIS AFTERNOON.

A RED FLAG WARNING IS IN EFFECT FOR MUCH OF NORTHWEST AND NORTH
CENTRAL ARIZONA ON THURSDAY. THURSDAYS FORECAST WIND GUSTS HAVE
BEEN LOWERED TO 40 MPH. 

DRY SOUTHWEST FLOW WILL INCREASE ACROSS THE REGION WEDNESDAY AND
THURSDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE NORTHWESTERN
UNITED STATES. THE STRONGEST WINDS ARE EXPECTED TO REMAIN IN
NORTHWEST COCONINO COUNTY WEDNESDAY...SPREADING SOUTH AND EAST TO
THE FLAGSTAFF AND BLACK MESA AREAS ON THURSDAY.

AZZ104-106-107-130415-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-130613T0300Z/
/O.CON.KFGZ.FW.W.0014.130613T1700Z-130614T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
112 PM MST WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...NORTHWESTERN COCONINO COUNTY...INCLUDING THE
  KAIBAB PLATEAU AND COCONINO PLATEAU.

* TIMING...TODAY FROM 1 PM TO 8 PM MST...THURSDAY FROM 10 AM TO 8
  PM MST.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
  BOTH WEDNESDAY AND THURSDAY AFTERNOON. 

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ105-109-112-115-139-140-130415-
/O.CON.KFGZ.FW.W.0014.130613T1700Z-130614T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
112 PM MST WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...MUCH OF NORTH CENTRAL ARIZONA

* TIMING...10 AM TO 8 PM MST THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
571 
WWUS85 KFGZ 122144
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
244 PM MST WED JUN 12 2013

...CRITICAL FIRE WEATHER IS EXPECTED THIS AFTERNOON AND THURSDAY
ACROSS NORTH CENTRAL AND NORTHWEST ARIZONA...

.A RED FLAG WARNING IS IN EFFECT FOR NORTHWEST COCONINO COUNTY
THIS AFTERNOON.

A RED FLAG WARNING IS IN EFFECT FOR MUCH OF NORTHWEST AND NORTH
CENTRAL ARIZONA ON THURSDAY. THE START TIME HAS BEEN PUSHED BACK TO
NOON MST AND THURSDAYS FORECAST WIND GUSTS WERE LOWERED TO 40
MPH.

DRY SOUTHWEST FLOW WILL INCREASE ACROSS THE REGION TODAY AND
THURSDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE NORTHWESTERN
UNITED STATES. THE STRONGEST WINDS ARE EXPECTED TO REMAIN IN
NORTHWEST COCONINO COUNTY THIS AFTERNOON AND SPREAD SOUTHEAST TO
THE FLAGSTAFF AND BLACK MESA AREAS ON THURSDAY.

AZZ104-106-107-130545-
/O.EXT.KFGZ.FW.W.0014.130613T1900Z-130614T0200Z/
/O.CON.KFGZ.FW.W.0013.000000T0000Z-130613T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
244 PM MST WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 7 PM MST THURSDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...NORTHWEST COCONINO COUNTY...INCLUDING THE
  KAIBAB PLATEAU AND COCONINO PLATEAU.

* TIMING...TODAY FROM 1 PM TO 8 PM MST...THURSDAY FROM NOON TO 8
  PM MST.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ105-109-112-115-139-140-130545-
/O.EXT.KFGZ.FW.W.0014.130613T1900Z-130614T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
244 PM MST WED JUN 12 2013

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 7 PM MST THURSDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...MUCH OF NORTH CENTRAL ARIZONA

* TIMING...NOON TO 7 PM MST THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
221 
WWUS85 KFGZ 130223
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
723 PM MST WED JUN 12 2013

AZZ104-106-107-131030-
/O.CAN.KFGZ.FW.W.0013.000000T0000Z-130613T0300Z/
/O.CON.KFGZ.FW.W.0014.130613T1900Z-130614T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
723 PM MST WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING FOR TODAY IS CANCELLED FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING FOR TODAY...A RED FLAG WARNING REMAINS IN EFFECT ON
THURSDAY FROM NOON TO 7 PM MST.

* AFFECTED AREA...NORTHWEST COCONINO COUNTY...INCLUDING THE
  KAIBAB PLATEAU AND COCONINO PLATEAU.

* TIMING...THURSDAY FROM NOON TO 7 PM MST.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ105-109-112-115-139-140-131030-
/O.CON.KFGZ.FW.W.0014.130613T1900Z-130614T0200Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
723 PM MST WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...MUCH OF NORTH CENTRAL ARIZONA.

* TIMING...NOON TO 7 PM MST THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 2:30 PM MST, 19 minutes earlier.

Area forecast discussion, Jun 11, 2:30 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST TUE JUN 11 2013

.SYNOPSIS...DRY AND BREEZY WEATHER WILL CONTINUE ACROSS MOST OF
NORTHERN ARIZONA THROUGH AT LEAST SUNDAY. A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS WILL BE POSSIBLE AROUND THE WHITE MOUNTAINS
ON THURSDAY AND FRIDAY. DAYTIME TEMPERATURES WILL REMAIN NEAR TO
ABOVE NORMAL.

&&

.DISCUSSION...THE GENERAL PATTERN OVER THE COMING WEEK WILL INCLUDE
HIGH PRESSURE CENTERED OVER THE SOUTH CENTRAL UNITED STATES WITH LOW
PRESSURE ALONG THE WEST COAST. THE PRESSURE GRADIENT BETWEEN THESE
TWO SYSTEMS WILL PRODUCE A PERSISTENT DRY AND WARM SOUTHWEST FLOW
ACROSS ARIZONA. SO...EXPECT BREEZY TO WINDY AFTERNOONS AND NEAR TO
ABOVE NORMAL TEMPERATURES AS FAR AS THE EYE CAN SEE.

ON WEDNESDAY AND THURSDAY...SOUTHWEST WINDS WILL BE ON THE INCREASE
AS THE WEST COAST LOW DIPS SOUTHWARD. THE RESULT WILL BE ELEVATED
FIRE WEATHER CONCERNS ACROSS NORTHWEST ARIZONA. A RED FLAG WARNING
IS IN EFFECT ON WEDNESDAY FOR A GENERAL AREA THAT INCLUDES THE GRAND
CANYON. IN ADDITION...THERE IS A FIRE WEATHER WATCH FOR AN EVEN
LARGER AREA OF NORTHWEST ARIZONA THURSDAY AFTERNOON. SEE THE FIRE
WEATHER SECTION BELOW OR PHXRFWFGZ FOR DETAILS.

MEANWHILE...IN RESPONSE TO THE WEST COAST LOW DIPPING TOWARD ARIZONA
A WEAK LOBE OF HIGH PRESSURE OVER MEXICO WILL SHIFT INTO NEW MEXICO.
THE SHIFT OF THIS HIGH WILL OPEN THE DOOR TO SOUTHERLY FLOW AND
DEEPER MOISTURE OVER THE SOUTHEAST CORNER OF ARIZONA. JUST ENOUGH OF
THIS MOISTURE WILL NOSE NORTHWARD FOR A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORM OVER FAR EASTERN PORTIONS OF ARIZONA ON THURSDAY AND
FRIDAY.

FOR THE WEEKEND INTO EARLY NEXT WEEK...WARM AND DRY SOUTHWEST FLOW
LOOKS TO DRY OUT THE ENTIRE STATE. THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS WILL CONTINUE.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS WITH
SKC-SCT250 MSL BECOMING BKN250 MSL TONIGHT. SFC WINDS SW 10-20KTS
GUSTS TO 25KTS THROUGH 02Z WEDS THEN LIGHT. AFT 18Z WEDS...SFC WINDS
SW10-25KT GUSTS TO 35KT...FASTEST WINDS WEST OF A KPGA-KPRC LINE.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...NORTHERN ARIZONA WILL REMAIN BETWEEN HIGH PRESSURE
TO OUR EAST AND LOW PRESSURE OVER THE PACIFIC NORTHWEST FOR SEVERAL
DAYS. UPPER LEVEL DISTURBANCES MOVING THROUGH GREAT BASIN ON
WEDNESDAY AND THURSDAY WILL BRING INCREASING 20 FOOT WIND SPEEDS TO
THE NORTHWEST PORTIONS OF OUR DISTRICT. A RED FLAG WARNING HAS BEEN
ISSUED FOR WEDNESDAY FOR WESTERN COCONINO COUNTY. THURSDAYS FIRE
WEATHER WATCH COVERING A LARGER AREA IN NORTHERN ARIZONA WILL BE
CONTINUED. SEE PHXRFWFGZ FOR DETAILS. ALSO ON THURSDAY...MID LEVEL
MOISTURE AND INSTABILITY SHOULD MOVE INTO APACHE COUNTY AND A SLIGHT
CHANCE OF THUNDERSTORMS IS FORECAST THERE.

FRIDAY THROUGH SUNDAY...WARM AND BREEZY CONDITIONS WILL CONTINUE
WITH DRY WEATHER FOR MOST OF THE AREA. WIND SPEEDS SHOULD REMAIN
BELOW CRITICAL CRITERIA. MID LEVEL MOISTURE LINGERING OVER EASTERN
APACHE COUNTY FRIDAY AND SATURDAY WILL KEEP THE THREAT OF HIGH BASED
AFTERNOON THUNDERSTORMS THERE.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING 1 PM TO 8 PM MST WEDNESDAY FOR ARIZONA FIRE WEATHER
ZONES AZZ104-106-107.

FIRE WEATHER WATCH 10 AM TO 8 PM MST THURSDAY
AZZ104>107-109-112-115-139.

&&

PUBLIC.........MCCOLLUM
AVIATION.......DL
FIRE WEATHER...DL

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 11, 4:03 AM MST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
403 AM MST TUE JUN 11 2013

AZZ004>007-009-012-015-039-120730-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
403 AM MST TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DEEPENING TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL
BRING INCREASED SOUTHWEST WINDS TO NORTHERN ARIZONA WEDNESDAY AND
THURSDAY. WITH LOW HUMIDITY AND WARM TEMPERATURES...THIS MAY
PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF
NORTHWESTERN ARIZONA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR BOTH
WEDNESDAY AND THURSDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:01 AM MSTFire Weather WatchFGZCoconino11 hr
Jun 11, 4:01 AM MSTFire Weather WatchFGZApache, Coconino, Navajo24 hr

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.